Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Child suffering from diarrhoea, stools smelling like iron. Medications?

a worried mother here, this has been goin on for a wk now my son got the diarrhea last sunday and i had him to the doctors friday and he said he was fine just had a virus but no med was giving to him of a puff of flu med up his nose and now his poop changes colors and has a bad iron like smell and was wondering how to stop it or what meds can i give my 3yr old son
Asked On : Sat, 12 Jan 2013
Answers:  3 Views:  42
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
Viral Diarrhea will take some time to subside, but you continue to give sips of oral rehydrating fluids after each loose stool and in between the stools to prevent dehydration.
If hydration is good, urine output is adequate nothing to worry.
If loose motions are continuing, signs of dehydration like dry tongue, decreased urine occurs consult your Doctor for assessment and treatment.
Hope i have answered your query.
Answered: Sat, 12 Jan 2013
I find this answer helpful
Pediatrician Dr. Samik Basu's  Response
Thank you for your query.
There is no reason to panic.This probably a case of viral diarrhoea. Give your child a probiotic syrup and lots of yoghurt. Avoid milk,fruit juices and wheat products at this time.Give lots of fluida and ORS to rehydrate your child .Hope this answers your query.If you have any other queries kindly direct them to me.Wishing your child a speedy recovery.Have a nice day
Answered: Sat, 12 Jan 2013
I find this answer helpful
Pediatrician Dr. Synthyia Bhagat's  Response
Thanks for your query.
Enteritis is mostly due to virus and it takes few days to settle.
Do not worry,give him plenty of fluids,five orl rehydration solution after each loose stools,also give lemon water,coconut water,curd,banana.boiled potato.I advise you to give lactobacillus for 2 to 3 days.
In case symptoms do not get better get him assessed by your pediatrician.

Your son will be fine.
God bless
Answered: Sat, 12 Jan 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor